Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 3, 2019, 5:28 PM CDT for Kimble County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2019, 5:28 PM CDT (22:28 UTC)
- Expired
- May 3, 2019, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
511
WGUS54 KSJT 032228
FFWSJT
TXC267-040030-
/O.NEW.KSJT.FF.W.0004.190503T2228Z-190504T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
528 PM CDT Fri May 3 2019
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southeastern Kimble County in west central Texas...
* Until 730 PM CDT.
* At 523 PM CDT, Doppler radar indicated thunderstorms producing
very heavy rain across the warned area. Radar estimates rainfall
of 2 to 3 inches have already fallen in southeastern Kimble County
since 630 PM, with isolated amounts up to 4 inches. Another
cluster of thunderstorms will overspread that area with additional
very heavy rainfall of 1 to 2 inches. This will quickly lead to
flash flooding.
* Some locations that will experience flooding include...
Segovia, The Intersection Of I-10 And Us 290 and I-10 Near The
Kimble-Kerr County Line.
This includes the following low water crossings ...
FM 2169 crossing Johnson Fork Creek...
RM 385 crossing Perdenales River...
RM 385 crossing Falls Prong...
Old Segovia Rd. crossing Johnson Fork...
County Road 430 crossing Johnson Fork...
County Road 430 crossing Joy Creek...
KC 451 crossing Johnson Fork...
crossings along County Road 410 and
James River crossing Little Devils River.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
LAT...LON 3050 9968 3050 9930 3029 9930 3029 9968
$$1 follow-up statement
729 WGUS74 KSJT 032324 FFSSJT Flash Flood Statement National Weather Service San Angelo TX 624 PM CDT Fri May 3 2019 TXC267-040030- /O.CON.KSJT.FF.W.0004.000000T0000Z-190504T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kimble TX- 624 PM CDT Fri May 3 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN KIMBLE COUNTY... At 615 PM CDT, radar indicated that the thunderstorms with the heaviest rainfall have shifted to the far southeastern part of Kimble County. A little farther west, showers and thunderstorms with light to moderate rainfall will affect the area near and east of Segovia through 7 PM. LCRA rain gauges have recorded total rainfall of 3.31 inches at Johnson Fork just southeast of Junction, and 2.59 inches in far eastern Kimble County, 13 miles northwest of Harper. Flash flooding is likely occurring, and this includes some of the low spots in hilly terrain. Some locations that will experience flooding include... Segovia, The Intersection Of I-10 And Us 290 and I-10 Near The Kimble-Kerr County Line. Do not drive through these low water crossings or any other low water crossing with water flowing across the roadway. LAT...LON 3050 9968 3050 9930 3029 9930 3029 9968 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 5:01 PM CDT, 27 minutes earlier.
Area forecast discussion, May 3, 5:01 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 501 PM CDT Fri May 3 2019 .UPDATE... Just sent an update to our Zone Forecast to include the latest Severe Thunderstorm Watch, number 127, for some of our southern counties. This watch, like watch number 126 for Crockett county, expires at 11 PM CDT this evening. && .PREV DISCUSSION... /issued 227 PM CDT Fri May 3 2019/ SHORT TERM... (Tonight and Saturday) Scattered showers and thunderstorms have already begun to develop across parts of west and west-central Texas, with some of the storms intensifying to strong or severe levels. With surface based CAPE values of greater than 2000 J/kg, combined with deep layer shear values of 35+ knots, and an approaching upper level shortwave, expect to see a steady increase in coverage and intensity of thunderstorms from this afternoon into the evening hours. Generally agree with most of the high resolution short term models that depict scattered storms moving into western areas of the CWA later this afternoon and evening. There is some limited potential for a few of these storms to become strong to severe with large hail being the main hazard, although they will also be accompanied by gusty winds. In addition, localized flooding will also be possible if heavy rain falls over areas that received rain over the past 24 to 48 hours. Storms are expected to move east and mostly out of the area after midnight tonight. The NAM shows heavier precipitation occurring across the Big Country after midnight, but it is an outlier so will only keep slight chance PoPs going in that area after 06Z. For Saturday, the upper level shortwave that is bringing scattered storms to the area this afternoon will move east of the area, resulting in clearing skies by the afternoon. Temperatures will be slightly cooler than normal, with highs generally in the 70s to lower 80s. LONG TERM... (Saturday Night through Friday) Saturday night, West Central Texas will be west northwest flow aloft. Models are indicating a disturbance moving across eastern New Mexico during the late afternoon hours and then across the South Plains during the evening hours, resulting in the development of shower and thunderstorm activity. A few of these storms may sneak into our northwest counties during the late evening/early morning hours, although the bulk of this convection should remain north and west of our area. For now, have kept PoPs below 10 percent for these areas, but will need to monitor model trends over the next 24 hours. Generally dry conditions are forecast on Sunday, with highs in the low 80s. Sunday evening, isolated to scattered showers and thunderstorms may develop along the dryline to our west and approach our western counties Sunday night. An active weather pattern is forecast for much of next week. Models are indicating an upper level low developing across southern California late Monday, placing the forecast area in southwest flow aloft. Intermittent disturbances in the southwest flow aloft will result in showers and thunderstorms on Monday. Another round of thunderstorms is possible Tuesday as the aforementioned upper level trough/low swings across the Southern Plains. As this upper level trough exits the region, it is quickly replaced by another upper level trough that is forecast to deepen across the western CONUS for the middle to latter part of the week. This will continue the wet and relatively cool pattern through at least the end of the work week. Given the time of the year, severe weather is certainly possible, but those details will become more clear as we get closer to the event. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 74 57 80 / 50 5 5 5 San Angelo 56 78 57 83 / 60 5 0 5 Junction 58 80 57 83 / 60 10 0 0 Brownwood 57 76 55 80 / 40 5 0 5 Sweetwater 57 73 57 80 / 60 5 5 5 Ozona 56 79 58 80 / 60 5 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 3, 2:10 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 210 PM CDT Fri May 3 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 210 PM CDT Fri May 3 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will affect much of West Central Texas this afternoon and evening. A few of these storms may become strong and briefly approach severe levels, with large hail the main concern. However, locally heavy rainfall and dangerous cloud to ground lightning will be the more likely threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are likely again next week across most of the area. However, right now the threat for widespread hazardous weather is low. The threat will continue to be monitored as we get closer to the event and the details become clearer. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 3, 2:45 PM CDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service San Angelo TX 245 PM CDT Fri May 3 2019 TXZ071-072-032045- Irion TX-Tom Green TX- 245 PM CDT Fri May 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOM GREEN AND SOUTHEASTERN IRION COUNTIES UNTIL 345 PM CDT... At 244 PM CDT, Doppler radar was tracking a strong thunderstorm near Christoval, moving east at 20 mph. Nickel size hail and winds of up to 40 mph will be possible with this storm. This strong thunderstorm will be near... Wall around 325 PM CDT. Vancourt around 345 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3108 10103 3119 10097 3145 10012 3109 10012 TIME...MOT...LOC 1944Z 262DEG 16KT 3125 10050 sn
Special weather statement, May 3, 2:48 PM CDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service San Angelo TX 248 PM CDT Fri May 3 2019 TXZ077-078-032045- Schleicher TX-Sutton TX- 248 PM CDT Fri May 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHLEICHER AND NORTHERN SUTTON COUNTIES UNTIL 345 PM CDT... At 247 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Eldorado, moving east at 15 mph. Nickel size hail and winds of up to 40 mph will be possible with this storm. This strong thunderstorm will be near... Eldorado around 320 PM CDT. Other locations impacted by this storm include The Intersection Of I- 10 And Ranch Road 1989, Us-277 Near The Sutton- Schleicher County Line, The Intersection Of Us- 190 And Ranch Road 2084, Adams and The Intersection Of Ranch Road 2596 And Ranch Road 864. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3059 10092 3083 10087 3097 10024 3064 10024 TIME...MOT...LOC 1947Z 255DEG 14KT 3076 10072 sn
Special weather statement, May 3, 2:57 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
257 PM CDT Fri May 3 2019
TXZ066-032100-
Runnels TX-
257 PM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUNNELS COUNTY UNTIL 400
PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wingate, or 11 miles west of Winters, moving east at 20 mph.
Penny size hail and winds of up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
Wingate around 305 PM CDT.
Winters around 335 PM CDT.
Crews around 400 PM CDT.
Other locations impacted by this storm include Wilmeth, Drasco, Lake
Winters Lake and Pumphrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3183 9972 3188 10023 3208 10023 3209 10015
3208 9971
TIME...MOT...LOC 1956Z 270DEG 15KT 3200 10014
snSpecial weather statement, May 3, 3:59 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
359 PM CDT Fri May 3 2019
TXZ076-032145-
Crockett TX-
359 PM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT COUNTY
UNTIL 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Pandale, or 27 miles northwest of Juno, moving east at
50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Crockett County, including the following locations... The
Intersection Of Ranch Road 2083 And Highway 405 and The Intersection
Of Highway 163 And Ranch Road 1973.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3029 10176 3034 10171 3034 10166 3038 10170
3039 10169 3042 10174 3044 10172 3047 10173
3047 10169 3052 10168 3055 10165 3062 10166
3065 10169 3065 10096 3029 10096
TIME...MOT...LOC 2059Z 271DEG 43KT 3038 10149
WoodwardSpecial weather statement, May 3, 4:16 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service San Angelo TX 416 PM CDT Fri May 3 2019 TXZ066-073-139-140-154-032200- Runnels TX-Coleman TX-McCulloch TX-Brown TX-Concho TX- 416 PM CDT Fri May 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...SOUTHERN COLEMAN...NORTHERN MCCULLOCH...SOUTHEASTERN RUNNELS AND NORTHERN CONCHO COUNTIES UNTIL 500 PM CDT... At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near Stacy, or 17 miles east of Paint Rock, moving east at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Voss around 420 PM CDT. Gouldbusk around 425 PM CDT. Waldrip around 430 PM CDT. Rockwood around 435 PM CDT. Trickham around 445 PM CDT. Winchell, Brookesmith and Mercury around 455 PM CDT. Other locations impacted by this storm include The Intersection Of Ranch Road 1929 And Ranch Road 2134, Milburn, The Intersection Of Us- 83 And Ranch Road 765, Fife, Mozelle, Whon, Us- 283 Near The Mcculloch-Coleman County Line, Fisk and Shields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3136 10002 3171 9975 3168 9910 3133 9909 TIME...MOT...LOC 2116Z 274DEG 39KT 3152 9962 Woodward
Special weather statement, May 3, 4:48 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
448 PM CDT Fri May 3 2019
TXZ168>170-032230-
Mason TX-Menard TX-Kimble TX-
448 PM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR KIMBLE...SOUTHERN MENARD AND
SOUTHWESTERN MASON COUNTIES UNTIL 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Roosevelt, or 14 miles west of Junction, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Junction and South Llano River State Park around 505 PM CDT.
Segovia around 510 PM CDT.
Yates Crossing around 520 PM CDT.
Other locations impacted by this storm include Erna, Cleo, Us-
83 Near The Kimble-Menard County Line, Us-377 Near The Kimble-
Menard County Line, Us-377 Near The Kimble-Edwards County Line, I-
10 Near The Kimble-Kerr County Line, The Intersection Of I-
10 And Us 290 and Us-83 Near The Kerr-Kimble County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3077 10011 3075 9942 3050 9917 3050 9930
3029 9930 3029 10011
TIME...MOT...LOC 2147Z 263DEG 43KT 3044 10000
WoodwardThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:36 PM CDT | Special Weather Statement | SJT | Coke | 39 min |
| May 3, 2:14 PM CDT | Special Weather Statement | SJT | Runnels | 46 min |
| May 3, 2:45 PM CDT | Special Weather Statement | SJT | Tom Green | 60 min |
| May 3, 2:48 PM CDT | Special Weather Statement | SJT | Schleicher | 57 min |
| May 3, 2:57 PM CDT | Special Weather Statement | SJT | Runnels | 63 min |
| May 3, 3:10 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 50 min |
| May 3, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 20 min |
| May 3, 3:54 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 51 min |
| May 3, 3:59 PM CDT | Special Weather Statement | SJT | Crockett | 46 min |
| May 3, 4:16 PM CDT | Special Weather Statement | SJT | Concho | 44 min |
| May 3, 4:17 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 21 min |
| May 3, 4:48 PM CDT | Special Weather Statement | SJT | Kimble | 42 min |
| May 3, 5:08 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 112 min |
| May 3, 6:05 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 40 min |
| May 3, 6:36 PM CDT | Special Weather Statement | SJT | Throckmorton | 9 min |
| May 3, 6:39 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 51 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.